Alert archive / Georgia / Wind Advisories in 2012
Wind Advisory 4, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Feb 10, 2012, 2:29 PM EST for 96 counties in Georgia. It took effect at Feb 11, 2012, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 2:29 PM EST (19:29 UTC)
- In effect from
- Feb 11, 2012, 10:00 AM EST
- Expired
- Feb 11, 2012, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582 WWUS72 KFFC 101929 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 229 PM EST FRI FEB 10 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110330- /O.NEW.KFFC.WI.Y.0004.120211T1500Z-120212T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 229 PM EST FRI FEB 10 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY. * LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...BEGINNING MID-MORNING SATURDAY AND LASTING THROUGH SATURDAY EVENING. * IMPACTS...WEAK TREES AND TREE LIMBS MAY BE DOWNED BY THE HIGH WINDS. ISOLATED POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
764 WWUS72 KFFC 102328 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 628 PM EST FRI FEB 10 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- /O.CON.KFFC.WI.Y.0004.120211T1500Z-120212T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 628 PM EST FRI FEB 10 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST SATURDAY... * LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...BEGINNING MID-MORNING SATURDAY AND LASTING THROUGH SATURDAY EVENING. * IMPACTS...HIGHEST WIND GUSTS WILL LIKELY BE IN WIDE OPEN AREAS SUCH AS AIRPORTS OR ALONG THE RIDGELINES IN THE MOUNTAINS. WEAK TREES AND TREE LIMBS MAY BE DOWNED BY THE HIGH WINDS. ISOLATED POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && 16 $$
320 WWUS72 KFFC 110913 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 413 AM EST SAT FEB 11 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120000- /O.CON.KFFC.WI.Y.0004.120211T1500Z-120212T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 413 AM EST SAT FEB 11 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...BEGINNING MID-MORNING SATURDAY AND LASTING THROUGH SATURDAY EVENING. * IMPACTS...HIGHEST WIND GUSTS WILL LIKELY BE IN WIDE OPEN AREAS SUCH AS AIRPORTS OR ALONG THE RIDGELINES IN THE MOUNTAINS. WEAK TREES AND TREE LIMBS MAY BE DOWNED BY THE HIGH WINDS. ISOLATED POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 19
231 WWUS72 KFFC 112004 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 304 PM EST SAT FEB 11 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120000- /O.CON.KFFC.WI.Y.0004.000000T0000Z-120212T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 304 PM EST SAT FEB 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THIS AFTERNOON THROUGH TONIGHT. * IMPACTS...HIGHEST WIND GUSTS WILL LIKELY BE IN WIDE OPEN AREAS SUCH AS AIRPORTS OR ALONG THE RIDGELINES IN THE MOUNTAINS. WEAK TREES AND TREE LIMBS MAY BE DOWNED BY THE HIGH WINDS. ISOLATED POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
559 WWUS72 KFFC 112333 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 633 PM EST SAT FEB 11 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120300- /O.EXT.KFFC.WI.Y.0004.000000T0000Z-120212T0300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 633 PM EST SAT FEB 11 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * LOCATIONS...ALL OF NORTH AND CENTRAL GEORGIA. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...UNTIL 100 PM. * IMPACTS...HIGHEST WIND GUSTS WILL LIKELY BE IN WIDE OPEN AREAS SUCH AS AIRPORTS OR ALONG THE RIDGELINES IN THE MOUNTAINS. WEAK TREES AND TREE LIMBS MAY BE DOWNED BY THE HIGH WINDS. ISOLATED POWER OUTAGES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 2:18 PM EST, 11 minutes earlier.
Area forecast discussion, Feb 10, 2:18 PM EST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 218 PM EST FRI FEB 10 2012 .SHORT TERM /TONIGHT THROUGH SUNDAY/... STRONG SHORTWAVE ACROSS THE CENTER OF THE COUNTRY WILL CONTINUE TO SLIDE EAST TONIGHT...BRINGING WITH IT A QUICK SHOT OF MOISTURE. HOWEVER...BEST MOISTURE WILL SPLIT EITHER TO THE NORTH ASSOCIATED WITH WEAK POLAR JET OR TO THE SOUTH ASSOCIATED WITH SUBTROPICAL JET...WITH A GOOD PORTION OF THE AREA BEING LEFT MOSTLY CLOUDY WITHOUT ANY REAL PRECIPITATION EXCEPT FOR MAYBE A FEW SPRINKLES... NOT REALLY ENOUGH TO ADD TO THE WX GRIDS. FOR THE SOUTHERN PORTION OF THE AREA...EXPECT MAINLY LIGHT SHOWERS NOT REALLY ADDING UP TO MUCH RAINFALL. FOR THE NORTH...MOISTURE ASSOCIATED WITH THE SHORTWAVE ITSELF PLUS INCREASING OROGRAPHIC LIFT AS NORTHWEST FLOW PICKS UP WILL LEAD TO LIGHT SHOWERS THIS AFTERNOON BRIEFLY MIXING WITH AND QUICKLY CHANGING OVER TO SNOW SHOWERS THIS EVENING AND OVERNIGHT. SHORTWAVE EXITS THE AREA FAIRLY QUICKLY SO WHILE SOME OF THE SNOW SHOWERS THEMSELVES MAY BRIEFLY BE MODERATE...DO NOT EXPECT ANY ACCUMULATIONS OTHER THAN PERHAPS A LIGHT DUSTING. LOW TEMPS TONIGHT IN THE MOUNTAINS SHOULD GENERALLY BE JUST BELOW FREEZING...THE REALLY COLD AIR DOES NOT MOVE IN UNTIL SATURDAY NIGHT. ARCTIC AIRMASS BEGINS PUSHING IN BEHIND THE SHORTWAVE SATURDAY MORNING. THE PRESSURE GRADIENT AT THE SURFACE INCREASES SIGNIFICANTLY DURING THE DAY...THUS WILL ISSUE A WIND ADVISORY STARTING AT 15Z SATURDAY GOING THROUGH 00Z SUNDAY. EXPECT WINDS BETWEEN 15-20MPH GUSTING UP TO 35MPH DURING THE AFTERNOON HOURS. COLD AND DRY AIRMASS REALLY PUSHES INTO PLACE SATURDAY EVENING AND OVERNIGHT. LOWS WILL DROP INTO THE TEENS NORTH AND LOWER 20S SOUTH...LOWER THAN THEY HAVE BEEN OVER THE PAST 21 DAYS /GENERALLY MID TO UPPER 20S/. THIS MAY BE A CONCERN FOR PLANTS THAT ARE FRESHLY-BUDDED DUE TO THE UNSEASONABLY WARM TEMPERATURES THE PAST COUPLE OF WEEKS. THOUGH WINDS WILL BEGIN SUBSIDING OVERNIGHT...THERE IS A CONCERN FOR POTENTIAL WIND CHILL ADVISORY IN THE MOUNTAINS. FOR MOST OF THE SHORT TERM...MAV AND MET ARE IN GENERAL AGREEMENT SO TOOK A BLEND FOR TEMPS AND POPS. HOWEVER...FOR SUNDAY...MAV BRINGS IN VERY DRY AIR WITH DEWPOINTS BELOW 0 DEGREES F...WHEREAS MET KEEPS DEWPOINTS IN THE 5-10 DEGREE RANGE. GFS SEEMS TO BE A LITTLE FASTER THAN THE NAM/ECMWF WITH THE SYSTEM EXITING SO HAVE LEANED TOWARD THE WARMER/MORE MOIST MET VALUES. TDP .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... NO SIGNIFICANT CHANGES IN THE MEDIUM RANGE MODEL TRENDS THROUGH THE FIRST HALF OF THE EXTENDED FORECAST PERIOD. STILL SOME CONFIDENCE ISSUES IN THE LATTER HALF OF THE EXTENDED FORECAST WITH INCREASING DIVERGENCE BETWEEN THE GFS AND ECMWF MODEL SOLUTIONS. NO SIGNIFICANT CHANGES PLANNED TO THE EXTENDED FORECAST GRIDS AT THIS TIME. SEE PREVIOUS EXTENDED FORECAST DISCUSSION BELOW FOR DETAILS. 20 PREV DISCUSSION... /ISSUED 635 AM EST FRI FEB 10 2012/ ARCTIC HIGH WILL QUICKLY MODIFY SUN AND SHIFT EAST OF THE AREA BY EARLY MON. PROGRESSIVE ZONAL FLOW RETURNS TO ALL EXCEPT THE NE U.S. AT THE BEGINNING OF THE EXTENDED PERIOD. A SERIES OF SOUTHERN STREAM SHORT WAVES WILL AFFECT THE REGION DURING THE EXTENDED...WITH A VARIETY OF ASSOCIATED WEATHER SCENARIOS. THE FIRST SUCH SYSTEM WILL TRAVERSE THE REGION TUE. ALTHOUGH NOT AN IDEAL OR CLASSIC WEDGE SET UP IS IN PLACE...THE RETREATING ARCTIC HIGH LEAVES ENOUGH RESIDUAL COLD AIR IN PLACE AT THE ONSET OF THIS EVENT EARLY TUE TO AROUSE SOME CONCERN FOR WINTER WX...MAINLY ACROSS THE NE GA MOUNTAINS. LOW-LEVEL THICKNESS/TEMP PROFILES SUGGEST A GOOD CHANCE OF SNOW THROUGH THE FIRST HALF OF THE DAY TUE. GFS MODEL SOUNDINGS HAVE THE ENTIRE ATMOSPHERIC COLUMN BELOW 750MB BELOW 0C AND SATURATED AT 12Z TUE. THE COLUMN GRADUALLY WARMS FROM THE TOP DOWN BY 00Z...SUGGESTING A CHANGE OVER TO SLEET AND RAIN. FURTHER SOUTH...SOME WINTER PCPN POSSIBLE EARLY TUE...BUT THE THREAT APPEARS VERY LIMITED OUTSIDE THE NE GA MOUNTAINS. THIS WILL BE A FAST MOVING...MINIMAL QPF EVENT AT ANY RATE WITH ANTECEDENT LOW DEWPOINTS/PWS IN PLACE. A STRONGER...DEEPER...SLOWER MOVING UPPER TROUGH IS PROGGED TO AFFECT THE REGION DURING THE LATER HALF OF THE WEEK. THE GFS/ECMWF DIFFER CONSIDERABLY ON EXACTLY WHEN THIS SYSTEM WILL IMPACT THE SOUTHEAST U.S. THE GFS KICKS OUT A LEADING SHORT WAVE LATE THU...LEAVING THE PARENT TROUGH BACK IN TX...FINALLY MOVING THIS THROUGH THE AREA BY SAT. AS A RESULT...THIS WOULD SUGGEST MULTIPLE ROUNDS OF PRECIPITATION. ON THE OTHER HAND...THE ECMWF HOLDS A SHORT WAVE RIDGE ACROSS THE REGION THU-FRI...THEN SHIFTS THE ENTIRE SYSTEM INTO THE REGION SAT-SUN. BOTH SUGGEST THAT SAT WILL BE WET...BUT DIFFER CONSIDERABLY ON THE THU-FRI PERIOD. OVERALL...THE SYNOPTIC PATTERN SUGGESTED BY THE ECMWF APPEARS LESS PLAUSIBLE THAN THE GFS AT THIS POINT. THUS...WILL ADVERTISE CHC POPS THU-SAT...WITH THE HIGHEST POPS FOR SAT. TEMPS/DEWPOINTS SUGGEST THAT THUNDER WILL BE A THREAT WITH THIS SECOND SYSTEM. AT THIS POINT...ANY SEVERE THREAT APPEARS LOW...BUT NOT ENTIRELY OUT OF THE QUESTION...ESPECIALLY THU WHEN DECENT SHEAR AND MARGINAL INSTABILITY/CAPE COMBINE. A BIGGER THREAT WILL BE HEAVY RAIN...ESPECIALLY ACROSS CENTRAL GA...WHERE SEVERAL DAYS OF REPEATED SHRA/TSRA MAY OCCUR...ESPECIALLY WITH THE GFS SCENARIO. HOWEVER...THE EXCESSIVE RAINFALL AMOUNTS OF 5-7 INCHES DEPICTED ACROSS CENTRAL AL INTO CENTRAL GA DURING THIS TIME FRAME APPEAR WAY OVERDONE. TEMPS WILL RETURN TO THE FAMILIAR UNSEASONABLY WARM LEVELS DURING THE EXTENDED...WITH HIGHS IN THE 60S AND LOWS IN THE 40S AND 50S. THE EXCEPTION WILL BE TUE...WHEN EVAPORATIVE COOLING...PCPN...CLOUD COVER...AND LOW-LEVEL EASTERLY FLOW WILL HOLD TEMPS IN THE 40S NORTH AND 50S SOUTH...WITH POSSIBLY ONLY 30S IN THE MOUNTAINS...ESPECIALLY IF SNOW/SLEET MATERIALIZE IN THAT AREA AS NOTED ABOVE. 19 && .FIRE WEATHER... DRY AIR WILL MOVE INTO THE REGION BEHIND THE SYSTEM...WITH SATURDAY AND ESPECIALLY SUNDAY DRYING SIGNIFICANTLY. AT THIS TIME HOWEVER...FUEL MOISTURES DO NOT MEET CRITERIA SO CANNOT ISSUE ANY FIRE PRODUCTS FOR SATURDAY DESPITE STRONG WINDS AND LOWER RH VALUES SATURDAY AFTERNOON. FUELS WILL HAVE TO BE MONITORED THROUGH THE EVENING AND TOMORROW FOR POSSIBLE ISSUANCE. SUNDAY DEWPOINTS FORECAST TO BE IN THE SINGLE DIGITS AND POSSIBLY BELOW 0 DEGREES F. THIS COMBINED WITH ADDITIONAL DRYING FROM STRONG WINDS TOMORROW MAY LEAD TO FIRE DANGER CONDITIONS ON SUNDAY. && AVIATION... 18Z UPDATE... EXPECT VFR CONDITIONS THROUGH THE PERIOD EXCEPT SOME BRIEF MVFR HAZE THROUGH THIS AFTERNOON AT AHN. BKN-OVC MIDLEVEL CLOUDS WILL PREVAIL THROUGH MID MORNING SATURDAY. UPPER DISTURBANCE MOVING THROUGH TONIGHT MAY BRING SOME SPRINKLES TO THE AREA...BUT NOT ENOUGH TO INCLUDE WX IMPACTS AT ANY OF THE TAFS. SOUTHWEST WINDS EARLY SHIFTING TO WEST AND NORTHWEST BY SATURDAY AFTERNOON. WINDS WILL PICK UP TO BETWEEN 15-20KT GUSTING TO BETWEEN 25-30KT... POSSIBLY BRIEFLY HIGHER. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 36 44 19 45 / 10 0 0 0 ATLANTA 34 41 19 42 / 10 0 0 0 BLAIRSVILLE 31 34 15 36 / 40 30 0 0 CARTERSVILLE 31 40 18 41 / 20 0 0 0 COLUMBUS 39 50 22 48 / 20 0 0 0 GAINESVILLE 34 41 20 41 / 20 5 0 0 MACON 38 53 23 49 / 20 0 0 0 ROME 33 40 19 42 / 30 0 0 0 PEACHTREE CITY 33 43 18 44 / 10 0 0 0 VIDALIA 42 55 26 51 / 30 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 7 PM EST SATURDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. &&
Hazardous weather outlook, Feb 10, 4:43 AM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 443 AM EST FRI FEB 10 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 443 AM EST FRI FEB 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A STRONG ARCTIC COLD FRONT WILL SWEEP THROUGH GEORGIA TONIGHT AND EARLY SATURDAY. THIS COLD FRONT WILL BRING SOME OF THE COLDEST AIR OF THE WINTER SEASON TO THE AREA DURING THE WEEKEND ALONG WITH VERY STRONG...GUSTY NORTHWEST WINDS. WARMER CONDITIONS WILL QUICKLY RETURN EARLY NEXT WEEK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A WIND ADVISORY WILL LIKELY BE NEEDED SATURDAY AS NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH ARE EXPECTED FROM LATE MORNING THROUGH AFTERNOON BEHIND THE ARCTIC COLD FRONT. IN ADDITION...THERE WILL BE A CHANCE OF SNOW SHOWERS SATURDAY WITH MINOR SNOW ACCUMULATIONS IN THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS. THERE WILL BE ANOTHER CHANCE OF SNOW...MAINLY IN FAR NORTH GEORGIA AND THE MOUNTAINS TUESDAY...WITH MINOR ACCUMULATIONS POSSIBLE AT THAT TIME. FINALLY...THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY ACROSS ALL EXCEPT NORTHEAST GEORGIA AND THE MOUNTAINS. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED SUNDAY...MONDAY...OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 19
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.